Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 40, NWS Marquette, MI

June 8, 2011Delta County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 8, 2011, 4:13 PM EDT for Delta County, Michigan. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 4:13 PM EDT (20:13 UTC)
Expired
Jun 8, 2011, 4:48 PM EDT
In force
35 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Delta County, MI

The radar

The Marquette radar (KMQT), 84 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 4:30 PM EDTHAIL 0.7520 S Wetmore, MIMAN SAID THE HAIL WAS A MIX BETWEEN 0.5 IN AND 0.75 IN.
Jun 8, 4:32 PM EDTTSTM WND DMG3 W Chicago Lake, MIDELAYED REPORT. ADDITIONAL TREE DAMAGE FOUND IN THE AREA. VARIOUS 3 TO 6 INCH BRANCHES DOWN.
Jun 8, 4:35 PM EDTTSTM WND DMG3 Wsw Chicago Lake, MIDELAYED REPORT. 8 INCH TOP OF TREE SNAPPED. TIME WAS ESTIMATED BY RADAR.
Jun 8, 4:35 PM EDTTSTM WND DMG4 Wsw Chicago Lake, MIDELAYED REPORT. 8 INCH DIAMETER BRANCH DOWN. NUMEROUS 2 TO 3 INCH DIAMETER LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1408 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS53 KMQT 082013
SVRMQT
MIC041-082115-
/O.NEW.KMQT.SV.W.0040.110608T2013Z-110608T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
413 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 515 PM EDT

* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 9 MILES SOUTH OF TRENARY...OR 24 MILES NORTH OF ESCANABA...
  AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROUND LAKE AND CHICAGO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4598 8699 4616 8704 4616 8650 4615 8649
      4596 8649 4595 8650
TIME...MOT...LOC 2013Z 263DEG 34KT 4608 8687
WIND...HAIL 60MPH 1.50IN

$$

MRD
1 follow-up statement
108 
WWUS53 KMQT 082048
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
448 PM EDT WED JUN 8 2011

MIC041-082059-
/O.CAN.KMQT.SV.W.0040.000000T0000Z-110608T2115Z/
DELTA MI-
448 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DELTA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4598 8699 4616 8704 4616 8650 4615 8649
      4596 8649 4595 8650
TIME...MOT...LOC 2049Z 263DEG 34KT 4612 8638

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:43 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 8, 1:43 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
143 PM EDT WED JUN 8 2011

UPDATED AVIATION DISCUSSION FOR THE 18Z TAFS

.SYNOPSIS... ISSUED AT 421 AM EDT

00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW AN EXPANSIVE UPR
RDG OVER THE ERN CONUS WITH CENTER OF HI PRES ANOMALOUSLY FAR TO THE
N OVER THE TENNESSEE/OHIO RIVER VALLEYS AND DOWNSTREAM OF TROFFING
OVER THE W. THE STRONG RDG IS INDICATIVE OF A VERY HOT AIRMASS...
WITH MAX TEMPS UP TO 103 AT MPX YDAY UNDER THE STRONG SW FLOW BTWN
THE SFC/H85 HI OVER THE SE CONUS AND A DEEP LO PRES NOW MOVING INTO
NW MN AHEAD OF A VIGOROUS SHRTWV IN THE NRN PLAINS. 00Z H85 SW WINDS
WERE 40KT AT MPX. WATERSMEET REPORTED THE HIEST TEMPS IN THE CWA
YDAY WITH A 94 READING. AT 03Z...IWD IS STILL REPORTING A SFC TEMP
OF 86 WITH S WINDS GUSTING NEAR 30 MPH. BUT JUST TO THE W...SAXON
HARBOR IS SHOWING A TEMP OF 52 NEAR THE MODERATING INFLUENCE OF LK
SUP. THERE IS QUITE A BIT OF SHRA/TSRA IN ONTARIO/FAR NRN LK SUP TO
THE N OF ATTENDANT H85 WARM FNT STRETCHING E FM THE LO AND ACRS LK
SUP THAT MARKS THE NRN EDGE OF THE HOT AIRMASS. THE 00Z RAOBS TO THE
SW AT MPX AND GRB ARE VERY WELL MIXED...WITH TOP OF PBL AT MPX UP TO
H7...HELPING THE STRONG H85 WINDS AND VERY DRY AIR OBSVD ALF MIX
EFFICIENTLY TO THE SFC /WIND GUSTS TO 40 MPH WITH SFC DWPTS MIXING
OUT TO NEAR 50F WERE REPORTED THERE YDAY/. THE 00Z GRB RAOB IS A BIT
MORE MOIST IN THE LLVLS BUT STILL VERY CAPPED. SOME SHRA/TS HAVE
POPPED UP FROM TIME TO TIME ON DRY LINE BNDRY UNDER A BAND OF
SOMEWHAT HIER MID LVL MSTR STRETCHING FM NW WI SSWWD INTO SE MN AND
SEPARATING SFC DWPTS GENERALLY 60 TO 65 OVER WI/UPR MI REPRESENTED
BY THE GRB ROAB FM DWPTS IN THE 50S OVER MOST OF MN MORE INDICATIVE
OF THE MPX RAOB. HOWEVER...THE OVERALL CAPPED/DRY ENVIRONMENT ALF
HAS LIMITED THE LONGEVITY AND INTENSITY OF ANY CELLS THAT HAVE
DVLPD. TO THE E...THE 00Z APX RAOB SHOWS LTL CAPPING...BUT THERE IS
NO SHRA/TS OVER THE E S OF WAWA ONTARIO CURRENTLY. FARTHER TO THE
W...THE COLD FNT ASSOCIATED WITH THE SFC LO MOVING INTO NW MN IS NOW
PUSHING INTO WRN MN. ABSENCE OF SFC HEATING AND DRYNESS OF AIRMASS
OVER MN HAS LIMITED THE COVERAGE OF SHRA/TS ALONG THE BNDRY DESPITE
STRENGTH OF SHRTWV IN THE NRN PLAINS AND SHARP TEMP CONTRAST OF 00Z
H85 TEMPS RANGING FM 3C AT GLASGOW MONTANA TO 26C REPORTED AT MPX.

&&

.DISCUSSION... ISSUED AT 421 AM EDT

MAIN FOCUS IS THE CHC OF SHRA/TS THRU DAY AND THE POTENTIAL FOR ANY
SVR STORMS.

EARLY THIS MRNG...DRY LINE/AXIS OF SOMEWHAT HIER MID LVL MSTR MAY BE
THE FOCUS FOR SOME SHRA/TS MOVING INTO WRN UPR MI EARLY THIS MRNG.
THIS DRY LINE/MSTR AXIS IS FCST TO BE OVER THE CNTRL CWA AT 09Z.
ALTHOUGH SPC HAS PLACED ALL BUT FAR ERN UPR MI IN A SLGT RISK FOR
SVR TS THRU 12Z THIS MRNG...LARGER SCALE CAPPING/DRYNESS MAY LIMIT
THE INTENSITY. IN FACT...NAM AND LOCAL HI RES WRF MODEL WITH
EXPLICIT CONVECTION GENERATE LTL IF ANY SHRA ACTIVITY. ON THE OTHER
HAND...LOCAL WRF-ARW DOES GENERATE QUITE A BIT OF CONVECTION OVER LK
SUP/THE NRN TIER ZNS THAT MOVES INTO THE E WHERE THE NOSE OF THIS
MSTR RIBBON INTERSECTS THE H925 WARM FNT/WEAKER CAPPING INDICATED ON
THE 00Z APX RAOB. CONSIDERING THE TRENDS IN THE SHRA/TS OVER WRN LK
SUP RIGHT NOW NEAR THE H925 WARM FNT...PREFER THE DRIER NAM/HI RES
WRF MODEL FCSTS SHOWING A MAINLY DRY EARLY MRNG. TENDED TO GO WITH
NO MORE THAN A 20 POP...EXCEPT HIER TOWARD THE NE...LESS CAPPING
DEPICTED ON THE 00Z APX RAOB...AND H85 WARM FNT. SPC MESOANALYSIS
INDICATES EFFECTIVE BULK SHEAR NEAR THE CWA IS AS HI AS 40KTS...AND
THIS VALUE MAY TEND TO INCRS LATER WITH APRCH OF SHRTWV/STRONGER
WINDS ALF. SO ANY TS THAT DO DVLP COULD BECOME SVR AND DROP LARGE
HAIL PER STEEP MID LVL LAPSE RATES OBSVD ON THE MPX/GRB RAOBS ABV
THE ANOMALOUS WARMTH AT H85.

TDAY...SHRTWV IS PROGGED TO DRIFT TO THE E...WITH SFC LO MOVING ACRS
LK SUP THRU THE AFTN AND INTO SE ONTARIO BY THE EVENING...DRAGGING
ATTENDANT COLD FNT OVER THE CWA THIS AFTN. SOME UPR DVGC IN RRQ OF
UPR JET SUPPORTING THE SHRTWV IS PROGGED TO PASS OVER THE CWA EVEN
THOUGH THE BULK OF THE DPVA TRACKS TO THE N. THE COLD FNT IS FCST TO
BE ROUGHLY TO A LINE FM MQT-IMT BY 18Z...BUT THE 00Z GFS IS A BIT
SLOWER. WITH CAPPING/DRYNESS OF AIRMASS IN MN...THIS MRNG SHOULD BE
DRY EXCEPT FOR ANY LINGERING SHRA/TS THAT MIGHT DVLP OVER THE E.
ALTHOUGH THE AIR IS FAIRLY DRY...THE FNT WL BE ARRIVING AT PEAK
HEATING TIME...BUT WL PROBABLY PASS TOO EARLY OVER THE FAR W FOR ANY
SHRA DVLPMNT THERE ESPECIALLY WITH WSHFT TO THE W/STABILIZATION OFF
LK SUP. BEST CHC OF SHRA/TS WL BE THE SCNTRL AND E...WITH LATER
ARRIVAL OF FNT AND POTENTIAL INTERACTION WITH LK BREEZE OFF LK MI.
MODIFIED NAM FCST SDNG FOR ESC GIVEN T/TD 88/65 IS ALMOST 2900
J/KG...WITH CIN OF 50 J/KG MOST LIKELY TO BE BROKEN BY LK BREEZE.
FCST CONVECTIVE TEMPS ARE GENERALLY IN THE UPR 80S-LO 90S AND WHEN
SFC-6KM BULK SHEAR IS PROGGED TO REACH 50-60KTS. THIS STRONG SHEAR
IS VERY FAVORABLE FOR SVR TS...BUT THE ONLY CONCERN MAY BE THE SHEAR
ENHANCES ENTRAINMENT OF THE DRYNESS INTO ANY CONVECTIVE CELLS THAT
MIGHT DVLP AND STUNTS THEIR GROWTH. ON THE OTHER HAND...DELTA THETE
E BTWN SFC-12K FT IS FCST AOA 30C...VERY FAVORABLE FOR DAMAGING
DOWNBURST WINDS PER MQT SVR WX CHECKLIST AND IN PRESENCE OF STEEP
LLVL LAPSE RATES AND NEARLY UNIDIRECTIONAL WSW UPR FLOW. WITH MID
LVL DRY AIR...WBZ IS ALSO FCST FAIRLY LO NEAR 10K FT DESPITE
RELATIVELY HI FRZG LVL AOA 14K FT. THE BOTTOM LINE IS DRYNESS OF
AIRMASS SHOULD RESTRICT TS COVERAGE TO SCT...BUT ANY STORMS THAT DO
DVLP WL LIKELY BE SVR. GIVEN EXCEPTIONAL WARMTH YDAY AFTN...TENDED
TOWARD THE HI SIDE OF MOS OVER THE ECNTRL AWAY FM LK MI MODERATION
WITH LLVL WSW FLOW. MUCH COOLER AIR/SC WITH MSTR BLO DVLPG INVRN WL
FOLLOW THE FNT INTO THE NW LATE BEHIND THE FROPA. TENDED TO FOLLOW
THE COOLER NAM GIVEN THE SHARP COOLING OBSVD BEHIND THE FNT IN
NDAKOTA EARLY THIS MRNG.

TNGT...AS HI PRES MOVES TOWARD MN BY 12Z...A MUCH COOLER AIRMASS WL
OVERSPREAD UPR MI TNGT...WITH MODEL FCST H85 TEMPS DIPPING TO 1 TO
2C OVER THE NW BY SUNRISE ON THU. BULK OF GUIDANCE SHOWS TEMPS
FALLING WELL INTO THE 40S BY 12Z...WITH QUITE A BIT OF SC LIKELY
GIVEN INITIAL LLVL SURGE OF THE COOLER AIR THAT WL SHARPEN LO INVRN.
SINCE THE MSTR IS SHALLOW...CALLED THE ANY PCPN DRIZZLE VS SHRA.

THU...AS HI PRES BLDS OVER THE UPR LKS UNDER SHRTWV RDGING
DOWNSTREAM OF SHRTWV MOVING THRU THE NRN ROCKIES...EXPECT LINGERING
LO CLDS TO MIX OUT/DSPT WITH THE ARRIVAL OF DRIER LLVL AIR. WITH H85
TEMPS TOPPING OUT ARND 7C OVER THE SCNTRL...EXPECT MAX TEMPS
REACHING THE MID/UPR 60S THERE AWAY FM THE MOST SGNFT MODERATION OFF
LK SUP WITH LLVL NNE FLOW.

THU NGT...THE EVNG WL START OUT MOCLR...BUT EXPECT INCRSG HI CLDS
DURING THE NGT AS SHRTWV IN THE NRN ROCKIES PUSHES OUT INTO THE
PLAINS AND UPR RDG AXIS SHIFTS INTO THE ERN CWA. SINCE THE HI CLD WL
BE THIN/PWAT UNDER 0.50 INCH MOST OF THE NGT EXCEPT NEAR THE WI
BORDER LATE...TENDED TOWARD THE UPR 30S/LO 40S FOR MIN TEMPS NOT FAR
FM MOS GUIDANCE.

FRI...WITH THE EXCEPTION OF THE CNDN MODEL...ALL THE MODEL GUIDANCE
HAS TRENDED TO BRING SHRTWV/SFC LO TO THE WSW TO THE NE FASTER. SO
INCRSD POPS/CLDS SW-NE THAN PREVIOUS FCST AND LOWERED FCST MAX TEMPS
WITH THICKER CLD/RA CHCS ARRIVING. DID NOT INCRS THE POPS AS
AGGRESSIVELY AS SOME GUIDANCE...ESPECIALLY THE 12Z/00Z ECMWF WOULD
SUG BECAUSE OF THE DRY LLVLS INDICATED BY THE GFS MODEL ASSOCIATED
WITH SLOWLY RETREATING HUDSON BAY HI.

FRI NGT/SAT...SLOWLY INCRSD POPS SW-NE FRI NGT AS SHRTWV/SFC LO MOVE
TO THE NE AND THEN DIMINISHED THE POPS IN THE SAME DIRECTION ON SAT
ONCE THIS SYS LIFTS TO THE NE AND AWAY. TEMPS WL AVG BLO NORMAL WITH
PLENTY OF CLDS.

&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

COLD FRONT AND LAKE BREEZES WILL BE FOCUS FOR CONVECTION THIS AFTN.
WITH KCMX ALREADY BEHIND FRONT...NO CONVECTION WILL OCCUR THERE. SCT
SHRA/TSRA WILL BE DEVELOPING ACROSS THE CNTRL U.P. OVER THE NEXT FEW
HRS. WITH UNCERTAINTY IN INITIAL COVERAGE OF ACTIVITY...OPTED TO
ONLY INCLUDE CB CLOUD GROUP AT KSAW THIS AFTN. BETTER COVERAGE OF
SHRA/TSRA SEEMS LIKELY TO OCCUR TO THE E AND S OF KSAW. PER VIS
SATELLITE IMAGERY...WIDESPREAD FOG COVERS MUCH OF NRN LAKE SUPERIOR.
AS WINDS VEER NORTHERLY ACROSS THE LAKE THIS AFTN/EVENING...EXPECT
STRATUS TO SPREAD TO KCMX BY 00Z AND TO KSAW SHORTLY THEREAFTER.
WITH LESS IDEAL UPSLOPE WIND DIRECTION AT KCMX...ONLY LOWERED CIGS
TO LOW MVFR. AT KSAW...CIGS WILL FALL TO IFR...POSSIBLY LIFR. ALONG
WITH THE STRATUS...SOME -DZ IS POSSIBLE...BUT VIS SHOULDN'T FALL BLO
VFR. DRIER AIR ARRIVING OVERNIGHT AND THU MORNING WILL SCOUR CLOUDS
OUT WITH A RETURN TO VFR. IMPROVEMENT TO VFR SHOULD OCCUR AT KCMX
SHORTLY AFTER SUNRISE AND AT KSAW MID TO LATE MORNING.

&&

.MARINE /FOR THE 4AM LAKE SUPERIOR FORECAST ISSUANCE/...

AS THE LOW OVER NORTHERN MN MOVES OVER LAKE SUPERIOR THIS
MORNING...EXPECT WINDS TO DECREASE OVER THE NORTHWESTERN LAKE. OVER
THE EAST...STRONG SWRLY WINDS ALOFT EXITING THE REGION WILL ALSO
ALLOW THE WINDS...CURRENTLY GUSTING TO 30KTS...TO DECREASE SHORTLY
AFTER DAYBREAK. AS THE LOW EXITS THIS EVENING...EXPECT NRLY WINDS TO
INCREASE TO 25-30KTS OVER THE CENTRAL/EASTERN LAKE. HIGH PRESSURE
WILL THEN BUILD OVER THE AREA FOR THURS AND FRI...KEEPING WINDS
BELOW 20KTS. THESE LIGHTER WINDS SHOULD REMAIN IN PLACE THROUGH THE
WEEKEND.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...NONE.
LAKE SUPERIOR...NONE.
LAKE MICHIGAN...NONE.
&&

SYNOPSIS...KC
DISCUSSION...KC
AVIATION...ROLFSON
MARINE...SRF
Hazardous weather outlook, Jun 8, 4:01 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
401 PM EDT WED JUN 8 2011

MIZ001>007-009>014-084-085-091200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
401 PM EDT WED JUN 8 2011 /301 PM CDT WED JUN 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE INTO EARLY EVENING EAST OF A LINE FROM
MUNISING TO ESCANABA. SOME OF THESE THUNDERSTORMS HAVE A HISTORY OF
PRODUCING GOLF BALL SIZED HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. THUNDERSTORMS
WILL AGAIN BE POSSIBLE NEAR THE WISCONSIN BORDER MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HAIL OR STRONG WINDS WOULD BE GREATLY APPRECIATED.

LSZ162-240>251-263>267-091200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
401 PM EDT WED JUN 8 2011 /301 PM CDT WED JUN 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE LATE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-091200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
401 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE INTO EARLY EVENING. THERE IS A SLIGHT
RISK SOME OF THESE THUNDERSTORMS MAY BE SEVERE AND CAUSE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF HAIL OR STRONG WINDS WOULD BE GREATLY APPRECIATED.

KF

In the hours before

Special weather statement, Jun 8, 2:53 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
253 PM EDT WED JUN 8 2011

MIZ006-081930-
ALGER-
253 PM EDT WED JUN 8 2011

...SIGNIFICANT WEATHER ALERT FOR ALGER COUNTY UNTIL 330 PM EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 11 MILES NORTH OF
SHINGLETON...OR 14 MILES NORTHEAST OF MUNISING.  THIS STORM WAS
MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN NORTHEASTERN ALGER COUNTY...INCLUDING THOSE IN GRAND
MARAIS AND THE PICTURED ROCKS LAKESHORE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED
TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION
STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS
WEATHER SITUATION.

MRD
Local storm report, Jun 8, 3:17 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
317 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             5 N SHINGLETON          46.42N 86.48W
06/08/2011  E1.25 INCH       ALGER              MI   TRAINED SPOTTER

            HAIL WAS BETWEEN QUARTER SIZE AND HALF DOLLAR SIZE.

&&

MBABICH
Local storm report, Jun 8, 3:40 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
340 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             GRAND MARAIS            46.67N 85.98W
06/08/2011  E0.50 INCH       ALGER              MI   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

TMK
Local storm report, Jun 8, 3:42 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
342 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             GRAND MARAIS            46.67N 85.98W
06/08/2011  E1.75 INCH       ALGER              MI   PARK/FOREST SRVC

            REPORT TIME WAS RADAR ESTIMATED. CALLER DID NOT KNOW THE
            EXACT LOCATION OF THE REPORT BUT IT WAS CLOSE TO GRAND
            MARAIS.

&&

MBABICH
Local storm report, Jun 8, 3:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
351 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             SHINGLETON              46.35N 86.47W
06/08/2011  E0.50 INCH       ALGER              MI   PUBLIC

&&

TMK
Local storm report, Jun 8, 3:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
354 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             2 E SHINGLETON          46.35N 86.43W
06/08/2011  E1.75 INCH       ALGER              MI   PARK/FOREST SRVC

            TIME WAS RADAR ESTIMATED. OTHER HAIL OBSERVED WAS BETWEEN
            3/4 INCH AND 1 INCH.

&&

MBABICH

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:54 AM EDTSmall Craft AdvisoryMQT35 hr
Jun 8, 2:39 PM EDTSpecial Marine WarningMQT62 min
Jun 8, 3:05 PM EDTSevere Thunderstorm WarningMQTAlger40 min
Jun 8, 3:10 PM EDTSpecial Marine WarningMQT95 min
Jun 8, 3:25 PM EDTSevere Thunderstorm WarningMQTAlger, Schoolcraft50 min
Jun 8, 3:32 PM EDTSevere Thunderstorm WarningMQTLuce58 min
Jun 8, 4:08 PM EDTTornado WarningMQTLuce31 min
Jun 8, 4:55 PM EDTSevere Thunderstorm WarningMQTLuce19 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.